TITLE

Influence of space charge wave on quasilinear theory of the free-electron laser saturation

AUTHOR(S)
Chakhmachi, A.; Maraghechi, B.
PUB. DATE
July 2009
SOURCE
Physics of Plasmas;Jul2009, Vol. 16 Issue 7, p073107
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A quasilinear theory is presented that describes the self-consistent evolution of the electron beam distribution function and fields in a free-electron laser when the space charge wave is present. In the Raman regime, a high-density electron beam has an appreciable space charge potential. A broad spectrum of waves is assumed in order to have a relatively wide range of resonant particles. A one-dimensional helical magnetic field is considered and the analysis is based on the Vlasov–Maxwell equations. Two coupled differential equations are derived, which, in conjunction with conservation laws, describe the quasilinear development by the diffusion of electrons in the momentum space. This leads to the saturation of the free-electron laser instability by the plateau formation. Analytical expressions for the growth rate and for the diffusion coefficient are derived, which reduced to those in the Compton regime under appropriate conditions. By use of the linear growth rate and diffusion coefficient, an analytical expression for efficiency in Raman regime was derived. A numerical analysis is conducted to study the effects of the spectral width of radiation and the thermal spread of the electron beam on the efficiency.
ACCESSION #
43493799

 

Related Articles

  • Construction of solutions of quasilinear parabolic equations in parametric form. Volosov, K. // Differential Equations;Apr2007, Vol. 43 Issue 4, p507 

    The article focuses on the construction of solutions of quasilinear parabolic equations in parametric form. The system of nonlinear algebraic equations for the derivatives has a unique solution which are treated as an overdetermined system for the functions that provides a solvability condition....

  • Non-blow-up of the 3D ideal magnetohydrodynamics equations for a class of three-dimensional initial data in cylindrical domains. Mahalov, A.; Nicolaenko, B.; Golse, F. // Journal of Mathematical Sciences;Jul2006, Vol. 136 Issue 2, p3768 

    The non blow-up of the 3D ideal incompressible magnetohydrodynamics (MHD) equations is proved for a class of three-dimensional initial data characterized by uniformly large vorticity and magnetic field in bounded cylindrical domains. There are no conditional assumptions on properties of...

  • Energy release by forced magnetic reconnection in a marginally stable plasma. Vekstein, G. // Physics of Plasmas;Apr2004, Vol. 11 Issue 4, p1723 

    Forced magnetic reconnection in a sheared three-free magnetic field brings about relaxation of the system to a state of lower magnetic energy. The resulting energy release becomes strongly amplified when the field is close to the tearing instability threshold, which makes the linear theory...

  • Stress analysis of a flexible ring plate with circumferentially varying stiffness in a magnetic field. Mol'chenko, L.; Loos, I.; Plyas, I. // International Applied Mechanics;May2010, Vol. 46 Issue 5, p567 

    problem of magnetoelasticity for a ring plate of variable stiffness is solved. A governing system of nonlinear differential equations is derived. It describes the stress-strain state of flexible conductive plates in nonstationary mechanical and electromagnetic fields. A numerical example is...

  • Aperture effects and mismatch oscillations in an intense electron beam. Harris, John R.; O'Shea, Patrick G. // Physics of Plasmas;Dec2008, Vol. 15 Issue 12, p123106 

    When an electron beam is apertured, the transmitted beam current is the integral of the incident beam current density over the aperture area. Space charge forces generally cause an increase in incident beam current to result in an increase in incident beam spot size. Under certain circumstances,...

  • Asymptotic representations of solutions of one class of nonlinear nonautonomous differential equations of the third order. Evtukhov, V. M.; Stekhun, A. A. // Ukrainian Mathematical Journal;Oct2007, Vol. 59 Issue 10, p1528 

    We establish asymptotic representations for unbounded solutions of nonlinear nonautonomous differential equations of the third order that are close, in a certain sense, to equations of the Emden-Fowler type.

  • Existence results for degenerate quasilinear elliptic equations in weighted Sobolev spaces. Cavalheiro, Albo Carlos // Bulletin of the Belgian Mathematical Society - Simon Stevin;Feb2010, Vol. 17 Issue 1, p141 

    In this paper we are interested in the existence of solutions for Dirichlet problem associated to the degenerate quasilinear elliptic equations -div [v(x)A(x, u, ?u)] + w(x)A0(x, u(x)) = f0 - ?j=1 nDjfj, on O in the setting of the weighted Sobolev spacesW01,p (O,w, ?).

  • Optimal control for the coefficients of a quasilinear parabolic equation. Tagiyev, R. K. // Automation & Remote Control;Nov2009, Vol. 70 Issue 11, p1814 

    We study the well-posedness of an optimal control problem for the coefficients of a quasilinear parabolic equation. We obtain necessary optimality conditions for this problem.

  • BIFURCATION OF PERIODIC ORBITS OF A THREE-DIMENSIONAL SYSTEM. Liu Xuanliang; Han Maoan // Chinese Annals of Mathematics;Apr2005, Vol. 26 Issue 2, p253 

    Consider a three-dimensional system having an invariant surface. By using bifurcation techniques and analyzing the solutions of bifurcation equations, the authors study the spacial bifurcation phenomena of a k multiple closed orbit in the invariant surface. The sufficient conditions of the...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics